Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes anxiety and mood swings after Botox injections?

Hi there, I have a question regarding cosmetic Botox in the forehead. I had this treatment done 4 eeeks a go and I have been experiencing anxiety and low mood and wondered if this could have been triggered by Botox? I have read online various anicdotes of people stating that Botox had caused various mental health concerns. Is this a likely side effect of Botox ? If so, how? And how long will it last?
Mon, 18 Mar 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Botox injections do cause side effects like dry mouth, dry eyes, redness, swelling & pain, sweating, light sensitivity, headache, muscle weakness leading to mood swings & anxiety.

It varies from individual to individual, side effects may last for 3 months to 6 months.

If you have a history of anxiety & stress, it can be triggered by Botox. Stay away from addictions if any, avoid stress & switch to a healthy lifestyle(healthy eating & regular exercise).

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have two rounds of Botox injections for the treatment of migraines. After my second round on January 5th, I have facial swelling, droopy eyelids...